MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP75 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GP75 TEST KIT
Catalog Number 415670
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of a false positive cefoxitin screen for staphylococcus aureus when performing antibiotic susceptibility testing on qc strain atcc 29213 when using the vitek® 2 ast-gp75 test kit (reference 415670), lot 2750951203.The customer obtained the following results for the qc strain: expected organism: atcc 29213, staphylococcus aureus.Initial vitek 2 ast-gp75 card: on (b)(6) 2019: cefoxitin screen, positive.Repeat vitek 2 ast-gp75 card: on (b)(6) 2019: cefoxitin screen, positive.On (b)(6) 2019: cefoxitin screen, positive.On (b)(6) 2019: cefoxitin screen, negative.On (b)(6) 2019: cefoxitin screen, negative.The customer reported that the densichek was calibrated, and that trypticase soy agar with blood was used to prepare subcultures, at an 18-24 hour incubation at 35-36°c, under non-co2 conditions.As the customer's strain was a quality control strain, no patient results were reported.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for a false positive cefoxitin screen for staphylococcus aureus qc strain atcc 29213 with the vitek® 2 ast-gp75 test kit (reference 415670), lot 2750951203.The qc strain used by the customer was not available for testing; an internal biomerieux strain was tested.The internal s.Aureus atcc 29213 strain was subbed and tested on the customer lot 2750951203 and a random lot (2750712403), in duplicate, using vvitek 2 8.01 software.For all cards tested, the expected negative oxsf result was obtained.No other qc deviations were observed.Cards are performing as expected for the internal qc strain.A review of the most recent quarterly trend review (q3 2018), and the complaint search against ast-gp75 card lot 2750951203 did not indicate a trend of any issues for this lot.

Brand Name
VITEK® 2 AST-GP75 TEST KIT
Common Device Name
VITEK® 2 AST-GP75 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key8529681
Report Number1950204-2019-00102
Device Sequence Number2798364
Product Code LON
UDI-Device Identifier03573026437183
UDI-Public03573026437183
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/04/2020
Device Catalogue Number415670
Device Lot Number2750951203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1